British Liver Trust
13,658 members6,732 posts

Painkillers after Transplant 2

Thanks for all your responses to my previous post. I thought I'd share what happened when I went to the GP asking what medication I should take as an anti inflammatory because of a stiff shoulder.

So controversially he said I was fine to take Ibuprofen. I know this is usually a big no with liver disease, however he said I would be ok on them and this is why. I'm post transplant and all my LFT's come back in normal range now, and he explained that Ibuprofen is processed by the kidneys rather than the liver, BUT can cause bleeding. So what I've taken away from that is that it's the bleeding that would be the issue when you have liver disease, because of a low platelet count.

***IMPORTANT*** PLEASE CHECK WITH YOUR GP ABOUT IBUPROFEN, AND ASSUME YOU CAN'T TAKE THEM BEFORE MEDICAL ADVICE!!!

8 Replies
oldestnewest

Wow I am very surprised your gp has even said that. liver consultants and heptalogists are the ones who know and the drugs we are on effect our kidneys also that's why they check blood's. If I was you I would check with your transplant hospital first and not gp

1 like
Reply

Hi

How are you doing JoJo? I've got Nash with some fibrosis, my gp(not my regular one) put me on ibuprofen for a month cos of pain, other meds not working. Do you think I should check with my consultant when I see him in august. Take care. Lots of love Lynne xxxx

2 likes
Reply

Hi lynne, I would check. I know everyone is different with different issues but I was told not to take ibuprofen with liver issues.

Best wishes Carla xxx

1 like
Reply

Thank you , I will definitely check and not take any more xxxx

Reply

And me too after I had a varise bleed..apparently anti inflammatory didn't help at all hospital said...and I can never take them again...best ask your consultant . All the best

1 like
Reply

Hi lynne I good thanks how are you? If a gp has put me on any medication I always double check with my liver consultants they are qualified in the liver and a gp is general, I would rather know for sure that something is not going to effect me, especially after everything we go through x

1 like
Reply

Thank you, I won't take any more until I've spoken to my consultant. Thank you for your advice. Lots of love Lynne xxxx

Reply

I am 69 and have cirrhosis due to diabetes have not had any bleeds so far will that happen at some point.

Reply

You may also like...